advertisement

Depression

Question
Posted by: TGP | 2019/01/24

Q.

Urbanol & Serdeb

My wife complained that I am overreacting and very sensitive to certain situations at work and at home. My GP prescribed 10 mg of Urbanol 3 times a day and 50mg of Serdeb at night. It is now three days later and I am very drowsy and don’t even have energy to go to gym. What alternatives can I consider or should I just discontinue these drugs? It feels if the drugs have changed my personality for the worse.

Expert's Reply

A.

Depression expert
- 2019/01/24

I doubt that the drugs have changed your personality, and you are probably being bothered, understandably, by their side-effects.  Urbanol is a relative of Valium, a benzo type sedative tranquilizer,  which may produce dependency problems if used for more than a couple of months. And Serdep is a trade name for an SSRI antidepressant.  Both can cause drowsiness and loss of energy, and a range of other side-effects, especially in the first 2 weeks.
Such drugs should NOT be stopped abruptly, as this can give rise to other annoying withdrawal effects : if it's decided to stop them, this needs to be done gradually..   There are alternative meds, if the GP has diagnosed an Anxiety Disorder according to proper criteria.
Otherwise, if this is not the problem, but rather an issue of how you react to and deal with a number of situations at work,  CBT counselling from a psychologist or experienced counsellor, could be more effective helping you to learn better ways of dealing with the real-life issues troubling you.
but as the problem you dscribe

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.